Breakouts around vermillion border - perioral dermatitis? Coldsores?
I'm a 27 yo female who has perioral dermatitis, eczema, cystic acne and papular acne. A month ago, a small, single red dot appeared on my upper lip. I freaked out. I thought it was a cold sore (no history of them-looked like papule). I began picking at it constantly turning it into a big angry red dot (but still no blister or anything). I used abreva and even started taking lysine and stopped picking-no change. After two weeks, it turned into small whitehead-so I popped it. A couple weeks later it's now smaller red bump that's slowly flattening (looks like it will scar). Over past couple weeks-I've gotten 3 other small, single spots on the vermillion border of my lip, not near eachother. They were tiny (one pore large) whiteheads. I gently popped them-they were swollen for a day or so, but after a few days faded to a pink dot. I'm distressed. Afraid to go to a doctor because they'll tell me it's herpes or something and my anxiety is growing worse by the day. My questions are: 1. What are these tiny whiteheads on my lip line? POD has always spared lip line even though this looks similar. 2. The original red dot: If it's lasted this long (almost one month) and never blistered - it's likely not a cold sore, right? 3. The sebaceous glands around my lip are large. Always been like this. Could this be an infection of the sebaceous glands of some sort? 4. Am I completely over-reacting, need to calm down and hope this condition will resolve on it's own?
The answer to question # 4 is absolutely yes. I'm not even sure why getting a cold sore would freak you out to start with, but what you have sounds nothing like herpes. It sounds like a pimple that you've been attacking. Please leave it alone and let it go away. If there's still anything to see on 6 weeks, let a dermatologist have a look then.
Additional information: I don't use lip stick/lip gloss (just plain unflavored chapstick). And I haven't changed my face wash, moisturizer, toothpaste - etc. Medications I'm on: Klaron (sodium sulfuctimide 10%) I use that to spot treat at night, doxycycline (only for the next 2 weeks to help clear up my skin for a wedding) and Yaz birth control (on my 4th month - previously on a generic for 12 years). I had an allergic reaction to Blistex of all things a couple weeks ago (I'm allergic to everything, latex, contact lenses, seasonal allergies, mold, etc.) - and my lips are actually still itchy from it even though the bumps are gone - could this be a delayed allergic response?
Sorry to be a pest - just trying to be as informative as possible (plus I'm an anxious wreck). I wanted to note that none of these little spots has ever hurt at all - no pain, burning, itching, tingling - I don't feel them at all - I wouldn't even know they are there until I look in the mirror. (Of course, they are a little tender for a couple hours after I pop them - but not before or after).
Thanks Dr. Rockoff - I appreciate your honest reply.
My main question though was what are these little whiteheads that keep popping up on my vermillion border? They go away in a couple days and are only about one pore large. I get one every 3-4 days, never near the previous one. I found a couple people online who also had this strange problem and one suggested it might be the heat?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.